MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Communication or Transmission Problem (2896); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip detachment occurred.A fractional flow reserve (ffr) procedure was being performed.Vascular access was obtained via the right radial artery.This comet pressure guidewire was selected and ffr was successfully performed in the right coronary artery.They attempted to perform another diagnosis in the left anterior descending artery; however, there was difficulty crossing the very narrow and tortuous lesion.Once they were able to cross the lesion they noticed that the signal was lost and measurements were unable to be completed.During withdrawal they noticed that a separation occurred inside the sleeve approximately 3cm from the distal tip.They managed to retrieve the complete length of the wire from the patient.It was noted that the device became kinked as some point during the procedure.The procedure was completed with another of the same device.No patient complications were reported and the patients status is perfect.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr:the shaft of the returned device was visually and microscopically inspected for damage.The device showed a separation located 3cm from the tip.The total wire (185cm) was returned and accounted for.Functionality of the device could not be confirmed due to the damage of the device.The coefficient was confirmed to be programmed per specification.The device showed kinks and bends throughout the wire length.A scanning electron microscopy examination was performed which identified distal end failure, post failure damage, striations, and dimpling at the center support.The proximal end identified post failure damage, striations, and a raised center line.This type of damage may have been caused by reverse bending fatigue with possible ductile overload which is indicative of failures in the slotted tube region.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint of device separation was confirmed.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10120801
Report Number2134265-2020-06992
Device Sequence Number13989005
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025308981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight74